I got on the nuvaring on June 3rd. I was on my period at the time of insertion. I noticed I was bleeding for 8 days on the 11th which is very irregular for me... So I took the nuvaring out for good cuz this side effect is what happens to me on every birth control I seem to take. Its not been 11 days that I have been bleeding non-stop!
I'd talk to your doctor about it. From the sounds of it your body does not react well to this type of hormonal birth control and I imagine this is going right along with that. I know ever since I've been on the ring my period starts about 3 days after I take it out and lasts about 4 days. That's after I take it out, though, so I don't know how to gauge your situation since you were already bleeding. So conclusion: go see a doctor.
when starting a new BC, it may cause you to have a long period / different type of period for 1-3 months and then your body should adjust. The problem of why you are still bleeding is because when you take birth control for a week and then all of a sudden stop, you will get your perios pretty soon after that. So, you are probably having 2 periods one directly after the other due to you taking the ring out. I had the same problem, i was on nuvaring and my period lasted ten days. my doctor said it takes tiem to adjust. give it a chance.
I am having the same problem, I am now on my third month of using the ring and this time my period came early (before taking the ring out)and I am still bleeding (day last time it was 9 days! I hope it evens out soon!
i'm currently going through something similar. i've been on nuvaring for about 8 months and typically i'll take my ring out and have my period for three or four days, but for whatever reason during this last month my period started during the second week of having the ring in and still hasn't stopped. its been going on for two weeks now and i'm waiting for a reply from my doctor. does anyone know why this happens? it makes me super nervous..
jwann20, this is happening to me RIGHT now, actually. i'm on month 9 of the nuvaring and i think it happened because i skipped my period week on february 4th, which can cause breakthrough bleeding. but it's not just spotting it's a full on period and it's lasted 11 days so far.
i'm super freaked out but just letting u kno same thing is going on w/me and ur not alone.
This is happening to me right now. I have been on the ring for 4 months now and never had a problem, but 3 weeks ago i started light spotting in the middle of my cycle and it is still happening. And recently it turned into a full on period with no signs of stopping. At first i thought it might be because i have a tendency to skip my periods on purpose, which will occasionally lead to light spotting for a couple of days, but never anything like this.
It is good to know I'm not the only one who is experiencing it, i just hope we are all ok
I am having the same problem and strangely enough so is my sister. We both have been on nuvaring for about 2 yrs. after the birth of our children. We have had no problems with the nuvaring until 2 months ago. We both follow the plan 3 wks. in, 1 wk. out. But I have been bleeding and mostly heavy spotting with a brown discharge for 2 months straight going on our 3rd. The spotting is enough to use a tampon. I am wondering if it is a "change" in the manufacturing of the nuvaring, since so many people are experiencing this?? I have a Dr. apt. this Weds. but I'm sure as usual they will find nothing wrong and won't know the cause. But bleeding/spotting for 2 months straight is not normal! After the first month of this, I called the Dr. office and they said it was normal and just stick to my scheduled in/out regimen, but after 2 months of straight bleeding/spotting they want me to come in. Tomorrow will be the start of month 3 of this huge annoyance!
I just got on the 'ring' a couple of weeks ago. I put it in on the 1st day of my period and it still has not stopped. I am going to stick it out for a couple of months, but if I still keep having a period for 2 weeks straight than I think I am going to go back to the pill. Having this issue is making life even more stressful. For the people who are still using the 'ring' and have been for over a year; is the 'ring' worth this much trouble?
I am going through the same thing. My period started ten days before I was supposed to take my ring out. I went to see a doctor and she said "maybe" i should try another form of bc. I took pregnancy test at that time to make sure im ok. It came back negative . I just left the ring inside and will put one in on scheduled time. I have been on NR for about five months now. Ive experienced side effects the first couple months, but with BC you have to either accept those side effects,or choose another method, and I chose to fight the side effects. Its gotten better, and I think finally after two weeks bleeding is stopping. Im glad im not the only one, and I think you should not worry too much, since breaktrhough bleeding is a NR side effect. Good luch to everyone, dont worry it will go away.
I too had the same problem. For the past 4 to 6 months (can't remember when it actually started) my periods kept coming sooner and sooner before I even took the ring out. And then, once I did take the ring out, I just as the early "cycle" was stopping, my regular period would start up! It was like I was getting two a month leaving me with only about 2 weeks a month, sometimes less!, with no period!
I'm living in France at the moment and just decided to go back on NuvaRing (I was on it for two years in 2005/6 and never had any problems) and put it in on the first day of my period as my gynecologist advised. I've been on my period for two weeks now which has never happened to me before! I called my gynecologist on day 10 of my period and she quickly told me it was normal and stop worrying. Now it's day 14 with no signs of letting up! I just want to know WHY this is happening all of a sudden when I never had problems before?? There is nothing about it in the brochure except that if I do have a long period to call my doctor. I thought maybe it was just the French manufacturing of the drug that my body was reacting badly to (or the fact that I put it in on the first day of period instead of the first day off my period like I used to do before??) but since lots of women seem to be having the same problem I'm really starting to wonder! Anyway, any doctors out there that can give a medical explanation would be most appreciated!
I'm on day 14th of my period! All dark brown for the last week, enough to wear a tampon... *sigh* Called NuvaRing, they said to see a doctor is I get really bad symptoms of chest pain! It's breakthrough bleeding and should even out after 3 months!!! This is my first time trying this type of BC... I hadn't taken anything for the last 3 years...
I am on day 11 of my period and am nervous too. I stopped the ring on July 4th because I am trying to get pregnant. In July I had a regular 4 day period then this month (Aug) I got it and haven't stopped! Its annoying and scary! Why is this happening to us all??
I tried to use my ring to skip a period like my doctor said I could, and at first the breakthrough bleeding was very light, but as the week progressed it got heavier. It isn't enough to warrant a tampon, but it is extremely inconvenient and it's kind of scaring me and freaking me out. I really need it to stop soon, because this is such a stressful time for me. It's day nine now, which isn't too bad but still very annoying and inconvenient. But apparently this is normal. I just wish I knew when it will stop/ how I can help stop it.
I am going through the same thing where I am on my 10th day of my period and this sucks. I am nervous because the last time my period went on for 2 weeks it was because my lining was not shedding properly and had to have a d/c 2x. Hopefully this is not the case. I am due to take out my ring on the 1st and put it back in on the 8th. If the bleeding does not stop I plan to walk into by obgyn office on the 11th for an answer
OMG this is crazy I have been on the patch for 8 yrs no problems gained some weight,(Thanks Krispy Kreme lol) and was advised to try N/R until i get the weight off, I've been on the ring since may with no problems and now my period started last Friday and has yet to turn off! My norm is 3 days!! I can't believe this! AND this week it's been nothing but a very light dark brown color! I don't know what's going on, glad i'm not alone but definitely will be calling my doc 2mrrw 2 find out whats going on!!